# SDR FQAR20180205007

- Difficulty date: February 5, 2018
- Submitted: February 6, 2018
- Operation: General aviation
- Aircraft: N309PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843508
- Aircraft time: 18,734 hours
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8532R
- Part serial: HM110076
- Condition: Failed
- Location: Zone 100
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

DURING FLIGHT THE ALTERNATOR LOADMETER WENT TO ZERO AND PILOTS WERE UNABLE TO RESTORE POWER. INSPECTION OF THE ALTERNATOR REVEALED THE SLIP RINGS INSIDE THE ALTERNATORS WERE SO WORN THAT IT BROKE THE BRUSHES; THE BRUSHES THEN FELL INTO THE ALTERNATOR, CAUSING THE FAILURE. THE NEWLY OVERHAULED ALTERNATOR HAD BEEN INSTALLED TWO DAYS PRIOR.
